Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 26, NWS Mobile, AL

July 10, 2022Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jul 10, 2022, 5:02 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2022, 5:02 PM CDT (22:02 UTC)
Expired
Jul 10, 2022, 8:02 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:37 PM CDTFLASH FLOOD1 Nnw Pensacola, FLSIGNIFICANT WEATHER REPORT FROM A COCORAHS OBSERVER NOTED THAT THERE WAS SOME FLOODING IN THE STREETS (TYPICAL TROUBLE SPOT AREA).
Jul 10, 6:30 PM CDTHEAVY RAIN 3.691 W Oriole Beach, FLMESONET STATION (FW7753) IN GULF BREEZE REPORTED 3.69 INCHES OF RAIN IN THE PAST 3 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WGUS54 KMOB 102202
FFWMOB
FLC033-113-110400-
/O.NEW.KMOB.FF.W.0026.220710T2202Z-220711T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
502 PM CDT Sun Jul 10 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southeastern Escambia County in northwestern Florida...
  Southwestern Santa Rosa County in northwestern Florida...

* Until 1100 PM CDT.

* At 502 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Brent and Oriole Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3036 8714 3042 8719 3047 8724 3049 8722
      3051 8719 3040 8706 3036 8704 3035 8704
      3033 8712

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Black
1 follow-up statement
827 
WGUS74 KMOB 110102
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
802 PM CDT Sun Jul 10 2022

FLC033-113-110112-
/O.CAN.KMOB.FF.W.0026.000000T0000Z-220711T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
802 PM CDT Sun Jul 10 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ESCAMBIA AND 
SOUTHWESTERN SANTA ROSA COUNTIES...

The heavy rain has ended. Please continue to heed any additional 
information from local officials.

LAT...LON 3036 8714 3042 8719 3047 8724 3049 8722
      3051 8719 3040 8706 3036 8704 3035 8704
      3033 8712

$$

21/CLL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:05 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 10, 4:05 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
405 PM CDT Sun Jul 10 2022

.NEAR TERM UPDATE /Now Through Monday/...Wet and stormy sums up
the near term pretty well. An upper level trough meanders over the
area as a stalled front sits off the north-central Gulf Coast
states. These features will be responsible for continuing to
supply the area with copious amounts of moisture (noted by PWATs
remaining at or above 2 to 2.25"). This coupled with afternoon
heating should allow for scattered to numerous showers and storms
to develop today and again Monday for much of the region. Greatest
coverage will remain focused generally along and southeast of the
I-65/I-10 corridor. Coverage should become focused across coastal
counties and the marine waters late this evening into the
overnight hours. Heavy rainfall will be the primary concern with
storms given antecedent soil moisture is rather moist from
rainfall the past few days. We could see some spots that
experience slow moving and/or training thunderstorms dealing with
localized flash flooding issues today and tomorrow. A marginal
risk for flash flooding remains in place across the area today and
tomorrow from the WPC. At this time it doesn't appear there will
be much of a severe risk from storms, although any storm mergers
could produce some stronger downbursts.

Forecast highs will be in the upper 80's to lower 90's for today,
and expect this to remain the case for Monday. Lows will be in
the middle 70's, with upper 70's nearer the coast. Heat index
values should remain relatively tame today and Monday owing to the
cooler forecast highs, however, they will still be in the 100 to
105 range. A LOW risk of rip currents is in place today into
tonight, becoming a Moderate risk Monday and Monday evening for
the FL panhandle and AL coastlines respectively. A HIGH risk of
rip currents begins Tuesday in the short term period. MM/25

&&

.SHORT TERM /Monday night Through Wednesday night/...An upper
level low will linger over the northern Gulf through much of the
period as the area remains situated between two upper level
ridges. Meanwhile, a weak frontal boundary will gradually wash out
through mid week. The upper low/weakness aloft combined with the
stalled front and plenty of deep layer moisture (PW values of
2-2.2 inches) will continue to maintain a wet pattern with daily
rounds of scattered to numerous showers and thunderstorms. Global
models continue to have trouble handling possible surface low
development across the northern Gulf during the mid to late part
of the week. If low development does take place nearby, then
associated rainfall amounts would increase along with all the
other associated coastal hazards.

The clouds and rain will help keep temperatures in check with mid
to upper 80s. Lows will be in the low to mid 70s with upper 70s to
near 80 along the coast. /13

&&

.EXTENDED TERM /Thursday Through Sunday/...The extended remains
unsettled as the area remains in a weakness aloft with continued
high amounts of deep layer moisture. The wild card is what happens
with sfc low development over the northern Gulf and where it goes
through the mid to latter part of the week. The steering flow
pattern remains very weak, so anything that develops will be slow
moving and will serve to drastically increase rainfall amounts.
Regardless of development, the potential for flash flooding will
likely to continue to increase through the week as the wet pattern
continues. The end of the week into the weekend remains uncertain
as the GFS and ECMWF have very different solutions. /13

&&

.MARINE...No hazards are expected for the marine waters through
Tuesday outside of increased winds and seas nearby any thunderstorms
that does develop. Our attention turns towards the end of the middle
to end of next week as confidence is growing in the potential for a
area of low pressure to develop over the northern Gulf. This system
will likely lead to southerly winds and seas increasing. We will
have to monitor this system closely as trends could lead to
hazardous conditions. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 10, 4:55 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Sun Jul 10 2022

FLZ202-204-102230-
Santa Rosa Coastal FL-Escambia Coastal FL-
455 PM CDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of south central
Escambia County through 530 PM CDT...

At 454 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Oriole Beach, or over Gulf Breeze, moving
south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Brent, West Pensacola, Gulf Breeze, Goulding and Oriole
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3048 8730 3053 8712 3052 8715 3051 8716
      3045 8707 3049 8716 3037 8717 3038 8703
      3034 8716 3036 8720 3037 8719 3038 8719
      3041 8722 3034 8722 3033 8725
TIME...MOT...LOC 2154Z 346DEG 9KT 3036 8712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:30 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jul 10, 3:38 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 10, 4:22 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 10, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 10, 4:55 PM CDTSpecial Weather StatementMOBEscambia35 min
Jul 10, 5:32 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 10, 6:11 PM CDTFlash Flood WarningMOBEscambia114 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.